December  2012, 32(12): 4321-4360. doi: 10.3934/dcds.2012.32.4321

Parameterization of invariant manifolds by reducibility for volume preserving and symplectic maps

1. 

School of Mathematics, Georgia Institute of Technology, 686 Cherry St, Atlanta, GA 30332-0160, United States

2. 

Department of Mathematics, Rutgers University, Hill Center for the Mathematical Sciences, 110 Frelinghuysen Rd., Piscataway, NJ 08854-8019, United States

Received  June 2011 Revised  March 2012 Published  August 2012

We prove the existence of certain analytic invariant manifolds associated with fixed points of analytic symplectic and volume preserving diffeomorphisms. The manifolds we discuss are not defined in terms of either forward or backward asymptotic convergence to the fixed point, and are not required to be stable or unstable. Rather, the manifolds we consider are defined as being tangent to certain "mixed-stable" linear invariant subspaces of the differential (i.e linear subspace which are spanned by some combination of stable and unstable eigenvectors). Our method is constructive, but has to face small divisors. The small divisors are overcome via a quadratic convergent scheme which relies heavily on the geometry of the problem as well as assuming some Diophantine properties of the linearization restricted to the invariant subspace. The theorem proved has an a-posteriori format (i.e. given an approximate solution with good condition number, there is one exact solution close by). The method of proof also leads to efficient algorithms.
Citation: Rafael de la Llave, Jason D. Mireles James. Parameterization of invariant manifolds by reducibility for volume preserving and symplectic maps. Discrete & Continuous Dynamical Systems, 2012, 32 (12) : 4321-4360. doi: 10.3934/dcds.2012.32.4321
References:
[1]

Trudy Moskov. Mat. Obšč., 25 (1971), 199-239; 26 (1972), 119-262.  Google Scholar

[2]

Dover Publications Inc., New York, 1995. Translated from the French, Reprint of the 1973 edition.  Google Scholar

[3]

Indiana Univ. Math. J., 52 (2003), 283-328. doi: 10.1512/iumj.2003.52.2245.  Google Scholar

[4]

Indiana Univ. Math. J., 52 (2003), 329-360. doi: 10.1512/iumj.2003.52.2407.  Google Scholar

[5]

J. Differential Equations, 218 (2005), 444-515. doi: 10.1016/j.jde.2004.12.003.  Google Scholar

[6]

J. Statist. Phys., 87 (1997), 211-249. doi: 10.1007/BF02181486.  Google Scholar

[7]

In "Smooth Ergodic Theory and Its Applications (Seattle, WA , 1999)," volume 69 of "Proc. Sympos. Pure Math.," 175-292, Amer. Math. Soc., Providence, RI, 2001. Google Scholar

[8]

Math. Phys. Electron. J., 9 (2003), Paper 3, 35 pp. (electronic).  Google Scholar

[9]

Nonlinearity, 18 (2005), 855-895. doi: 10.1088/0951-7715/18/2/020.  Google Scholar

[10]

Math. Z., 236 (2001), 717-777. doi: 10.1007/PL00004849.  Google Scholar

[11]

Electron. Res. Announc. Math. Sci., 16 (2009), 9-22.  Google Scholar

[12]

In "Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968)," 133-163, Amer. Math. Soc., Providence, R.I., 1970.  Google Scholar

[13]

L. D. Landau and E. M. Lifschitz, "Course of Theoretical Physics Vol II,", Classical Theory of Fields., ().   Google Scholar

[14]

SIAM J. Appl. Dyn. Syst., 9 (2010), 919-953.  Google Scholar

[15]

J. D. Mireles James, Quadratic Volume-Preserving Maps: (Un)Stable Manifolds, Hyperbolic Dynamics. and Vortex Bubble Bifurcations,, (Submitted). www.math.rutgers.edu/ jmireles/papers.html, ().   Google Scholar

[16]

Proc. Nat. Acad. Sci. U.S.A., 47 (1961), 1824-1831. doi: 10.1073/pnas.47.11.1824.  Google Scholar

[17]

Trans. Amer. Math. Soc., 120 (1965), 286-294. doi: 10.1090/S0002-9947-1965-0182927-5.  Google Scholar

[18]

Ann. Scuola Norm. Sup. Pisa (3), 20 (1966), 265-315.  Google Scholar

[19]

Mathematische Zeitschrift, 29 (1928), 129-160.  Google Scholar

[20]

Exposition. Math., 4 (1986), 97-109.  Google Scholar

[21]

In "Proceedings of the Fifth Conference on Mathematical Methods in Celestial Mechanics (Oberwolfach, 1975), Part I," volume 14 (1976), 33-37.  Google Scholar

[22]

In "Nonlinear Dynamics (Internat. Conf., New York, 1979)," volume 357 of "Ann. New York Acad. Sci.," 90-107, New York Acad. Sci., New York, 1980.  Google Scholar

[23]

SIAM J. Math. Anal., 43 (2011), 1557-1594. doi: 10.1137/100812008.  Google Scholar

[24]

Comm. Pure Appl. Math., 28 (1975), 91-140. doi: 10.1002/cpa.3160280104.  Google Scholar

show all references

References:
[1]

Trudy Moskov. Mat. Obšč., 25 (1971), 199-239; 26 (1972), 119-262.  Google Scholar

[2]

Dover Publications Inc., New York, 1995. Translated from the French, Reprint of the 1973 edition.  Google Scholar

[3]

Indiana Univ. Math. J., 52 (2003), 283-328. doi: 10.1512/iumj.2003.52.2245.  Google Scholar

[4]

Indiana Univ. Math. J., 52 (2003), 329-360. doi: 10.1512/iumj.2003.52.2407.  Google Scholar

[5]

J. Differential Equations, 218 (2005), 444-515. doi: 10.1016/j.jde.2004.12.003.  Google Scholar

[6]

J. Statist. Phys., 87 (1997), 211-249. doi: 10.1007/BF02181486.  Google Scholar

[7]

In "Smooth Ergodic Theory and Its Applications (Seattle, WA , 1999)," volume 69 of "Proc. Sympos. Pure Math.," 175-292, Amer. Math. Soc., Providence, RI, 2001. Google Scholar

[8]

Math. Phys. Electron. J., 9 (2003), Paper 3, 35 pp. (electronic).  Google Scholar

[9]

Nonlinearity, 18 (2005), 855-895. doi: 10.1088/0951-7715/18/2/020.  Google Scholar

[10]

Math. Z., 236 (2001), 717-777. doi: 10.1007/PL00004849.  Google Scholar

[11]

Electron. Res. Announc. Math. Sci., 16 (2009), 9-22.  Google Scholar

[12]

In "Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968)," 133-163, Amer. Math. Soc., Providence, R.I., 1970.  Google Scholar

[13]

L. D. Landau and E. M. Lifschitz, "Course of Theoretical Physics Vol II,", Classical Theory of Fields., ().   Google Scholar

[14]

SIAM J. Appl. Dyn. Syst., 9 (2010), 919-953.  Google Scholar

[15]

J. D. Mireles James, Quadratic Volume-Preserving Maps: (Un)Stable Manifolds, Hyperbolic Dynamics. and Vortex Bubble Bifurcations,, (Submitted). www.math.rutgers.edu/ jmireles/papers.html, ().   Google Scholar

[16]

Proc. Nat. Acad. Sci. U.S.A., 47 (1961), 1824-1831. doi: 10.1073/pnas.47.11.1824.  Google Scholar

[17]

Trans. Amer. Math. Soc., 120 (1965), 286-294. doi: 10.1090/S0002-9947-1965-0182927-5.  Google Scholar

[18]

Ann. Scuola Norm. Sup. Pisa (3), 20 (1966), 265-315.  Google Scholar

[19]

Mathematische Zeitschrift, 29 (1928), 129-160.  Google Scholar

[20]

Exposition. Math., 4 (1986), 97-109.  Google Scholar

[21]

In "Proceedings of the Fifth Conference on Mathematical Methods in Celestial Mechanics (Oberwolfach, 1975), Part I," volume 14 (1976), 33-37.  Google Scholar

[22]

In "Nonlinear Dynamics (Internat. Conf., New York, 1979)," volume 357 of "Ann. New York Acad. Sci.," 90-107, New York Acad. Sci., New York, 1980.  Google Scholar

[23]

SIAM J. Math. Anal., 43 (2011), 1557-1594. doi: 10.1137/100812008.  Google Scholar

[24]

Comm. Pure Appl. Math., 28 (1975), 91-140. doi: 10.1002/cpa.3160280104.  Google Scholar

[1]

Y. Latushkin, B. Layton. The optimal gap condition for invariant manifolds. Discrete & Continuous Dynamical Systems, 1999, 5 (2) : 233-268. doi: 10.3934/dcds.1999.5.233

[2]

Clara Cufí-Cabré, Ernest Fontich. Differentiable invariant manifolds of nilpotent parabolic points. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021053

[3]

Paul A. Glendinning, David J. W. Simpson. A constructive approach to robust chaos using invariant manifolds and expanding cones. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3367-3387. doi: 10.3934/dcds.2020409

[4]

Claudia Lederman, Noemi Wolanski. An optimization problem with volume constraint for an inhomogeneous operator with nonstandard growth. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2907-2946. doi: 10.3934/dcds.2020391

[5]

Peng Luo. Comparison theorem for diagonally quadratic BSDEs. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2543-2557. doi: 10.3934/dcds.2020374

[6]

Ronald E. Mickens. Positivity preserving discrete model for the coupled ODE's modeling glycolysis. Conference Publications, 2003, 2003 (Special) : 623-629. doi: 10.3934/proc.2003.2003.623

[7]

Alina Chertock, Alexander Kurganov, Mária Lukáčová-Medvi${\rm{\check{d}}}$ová, Șeyma Nur Özcan. An asymptotic preserving scheme for kinetic chemotaxis models in two space dimensions. Kinetic & Related Models, 2019, 12 (1) : 195-216. doi: 10.3934/krm.2019009

[8]

Adrian Viorel, Cristian D. Alecsa, Titus O. Pinţa. Asymptotic analysis of a structure-preserving integrator for damped Hamiltonian systems. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3319-3341. doi: 10.3934/dcds.2020407

[9]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete & Continuous Dynamical Systems, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

[10]

Felix Finster, Jürg Fröhlich, Marco Oppio, Claudio F. Paganini. Causal fermion systems and the ETH approach to quantum theory. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1717-1746. doi: 10.3934/dcdss.2020451

[11]

Fioralba Cakoni, Shixu Meng, Jingni Xiao. A note on transmission eigenvalues in electromagnetic scattering theory. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021025

[12]

Christopher Bose, Rua Murray. Minimum 'energy' approximations of invariant measures for nonsingular transformations. Discrete & Continuous Dynamical Systems, 2006, 14 (3) : 597-615. doi: 10.3934/dcds.2006.14.597

[13]

Zhang Chen, Xiliang Li, Bixiang Wang. Invariant measures of stochastic delay lattice systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3235-3269. doi: 10.3934/dcdsb.2020226

[14]

W. Cary Huffman. On the theory of $\mathbb{F}_q$-linear $\mathbb{F}_{q^t}$-codes. Advances in Mathematics of Communications, 2013, 7 (3) : 349-378. doi: 10.3934/amc.2013.7.349

[15]

Qi Lü, Xu Zhang. A concise introduction to control theory for stochastic partial differential equations. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021020

[16]

Jean-François Biasse. Improvements in the computation of ideal class groups of imaginary quadratic number fields. Advances in Mathematics of Communications, 2010, 4 (2) : 141-154. doi: 10.3934/amc.2010.4.141

[17]

Marcelo Messias. Periodic perturbation of quadratic systems with two infinite heteroclinic cycles. Discrete & Continuous Dynamical Systems, 2012, 32 (5) : 1881-1899. doi: 10.3934/dcds.2012.32.1881

[18]

Ahmad Mousavi, Zheming Gao, Lanshan Han, Alvin Lim. Quadratic surface support vector machine with L1 norm regularization. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021046

[19]

Takeshi Saito, Kazuyuki Yagasaki. Chebyshev spectral methods for computing center manifolds. Journal of Computational Dynamics, 2021  doi: 10.3934/jcd.2021008

[20]

Knut Hüper, Irina Markina, Fátima Silva Leite. A Lagrangian approach to extremal curves on Stiefel manifolds. Journal of Geometric Mechanics, 2021, 13 (1) : 55-72. doi: 10.3934/jgm.2020031

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (28)
  • HTML views (0)
  • Cited by (12)

[Back to Top]